MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 2.0 CM, 30 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 2.0 CM, 30 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-16-2.0-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for aa6144n21 was reviewed and the product was produced according to product specifications.All information reasonably known as of 26 jun 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that the patient's mother tried to connect the feed to the transgastric-jejunal tube and noted that the external portion of the tube was lying in the patient's lap and the remainder of the tube was no longer visible, and assumed to be inside the patient's stomach.The patient was brought to hospital and an x-ray confirmed that the tube was in the stomach and small bowel.Approximately 30cm of tubing had broken off into the patient's gi system.An interventional radiology procedure was unsuccessful at retrieving the device.A new device was placed and daily x-rays were performed to track the progress of the broken tubing.The patient successfully passed the tube unassisted and was discharged home.No residual effects reported.Per additional information received on 12 jun 2017, it is unknown how long the tube was in use prior to breakage.The time it took for the patient to pass the device was 3 days.
 
Additional Manufacturer Narrative
One used device was returned for evaluation.The returned sample was damaged, and the molded head of the mic-key gj was not returned.The balloon could not be filled for testing due to the separation under the molded head.Instead, the balloon was blown up with air to show the appearance of the balloon fabric.The balloon fabric did not appear altered.The sample was visually inspected, and it was noted that the molded head (not returned) had separated from the feeding tube.The separation site exhibited a tearing effect at the bonded location where the components are joined.Under 50x magnification, the site of the tear appeared jagged.The tube length and french size were measured and found to be within specifications.The reported event was confirmed by sample evaluation.The manufacturing process was reviewed, and no process could be identified that would cause the damage observed on the sample.No root cause could be identified.All information reasonably known as of 17-oct-17 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6678809
Report Number9611594-2017-00093
Device Sequence Number11277741
Product Code KNT
UDI-Device Identifier10680651956405
UDI-Public10680651956405
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/01/2018
Device Model Number0270-16-2.0-30
Device Catalogue Number991095640
Device Lot NumberAA6144N21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date10/17/2017
Patient Sequence Number1
Patient Age1 MO